Wildfire, East Slopes Northern Cascades
- When
- August 1, 12:00 AM PST to August 5, 5:00 PM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- Other Federal Agency
5 miles north of Stehekin, was a fire of unknown cause which burned about 3,710 acres. The fire burned within a few hundred feet of the Stehekin School and the historic schoolhouse.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Rainbow Bridge Fire, centered 1.5 miles north of Stehekin, was a fire of unknown cause which burned about 3,710 acres. The fire burned within a few hundred feet of the Stehekin School and the historic schoolhouse. A couple of homes were under mandatory evacuations. The fire started on July 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 31, 9:45 PM PST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1045 PM PDT SAT JUL 31 2010 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL LINGER OVER THE REGION THROUGH SUNDAY... WITH SEASONAL TEMPERATURES AND SCATTERED THUNDERSTORMS. SEASONABLE TEMPERATURES WITH MAINLY MOUNTAIN SHOWERS WILL PREVAIL THROUGH NEXT WEEK. && .DISCUSSION... UPDATE FOR THE EVENING AND OVERNIGHT...THE AREA OF FAIRLY IMPRESSIVE VERTICAL SHEAR IS QUICKLY DEPARTING OUR AREA TO THE EAST AS AN UPPER LOW CROSSES THE CASCADE CREST THIS EVENING. THIS WILL LIKELY BRING TO AN END ANY ORGANIZED SEVERE THUNDERSTORM THREAT FOR THE FORECAST AREA. HOWEVER...A MID-LEVEL LOW WILL CROSS THE CASCADES AND TEMPERATURES AT 500 MB UNDER THIS LOW WILL COOL INTO THE -16 TO -18C RANGE PROGRESSIVELY FROM THE SOUTHWEST NEAR THE WATERVILLE PLATEAU THIS EVENING TO THE NORTHEASTERN MOUNTAINS BY MORNING. ALONG WITH THE MID-LEVEL COOLING...MOISTURE FLOW AROUND THE MID-LEVEL SYSTEM IS WELL DEPICTED ON BOTH THE NAM AND GFS PER 500 MB THETA-E PLOTS WITH A WARM MOIST TONGUE OF HIGH THETA-E AIR ALOFT IN ASSOCIATION WITH A MID-LEVEL DEFORMATION ZONE CURLING BACK AROUND THE EASTERN AND NORTHERN PERIPHERY OF THE MID-LEVEL SYSTEM. THIS HAS ALLOWED A DEEP LAYER OF NEGATIVE THETA-E LAPSE RATES TO DEVELOP FROM THE COLUMBIA BASIN THROUGH THE OKANOGAN VALLEY AND INTO THE NORTHERN CASCADES THIS EVENING...THAT WILL TRANSLATE NORTHEASTWARD OVERNIGHT AS INSTABILITY GRADUALLY FADES IN THE 700-500 MB LAYER. AS A RESULT...HEAVY RAINFALL THIS EVENING WILL LIKELY BECOME PROGRESSIVELY LESS HEAVY OVERNIGHT WITH THUNDERSTORMS GRADUALLY ALSO BECOMING A BIT LESS NUMEROUS AS THINGS TRANSLATE NORTHEASTWARD. /FRIES && .AVIATION... 06Z TAFS...THE SHOWER AND THUNDERSTORM ACTIVITY FROM SATURDAY IS DIMINISHING AND ENDING AT 06Z. THE UPPER LOW... LOCATED OVER THE OKANOGAN AT 06Z... SHOULD TRACK EAST AND WEAKEN THROUGH THE TAF VALID PERIOD. THE SPOKANE AREA TAF SITES WILL BE ON THE SOUTHERN EDGE OF ANY SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON... WHILE THE BASIN... EAST SLOPES AND SITES FURTHER SOUTH WILL ONLY EXPERIENCE SCT TO BKN MID CLOUDS. JL && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 58 79 55 84 59 88 / 40 30 20 10 10 10 COEUR D'ALENE 56 77 52 83 55 86 / 50 50 30 20 20 20 PULLMAN 52 80 47 84 51 86 / 40 10 10 10 10 10 LEWISTON 61 87 57 91 61 95 / 40 10 10 10 10 10 COLVILLE 56 81 52 87 54 90 / 70 50 40 30 30 20 SANDPOINT 56 75 48 81 52 84 / 50 60 30 30 30 20 KELLOGG 55 76 51 81 55 84 / 40 50 30 20 20 20 MOSES LAKE 58 88 55 91 59 94 / 100 10 10 0 0 10 WENATCHEE 62 87 61 89 64 92 / 40 10 10 10 10 10 OMAK 58 88 55 89 57 93 / 100 20 20 20 20 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 607 AM PDT SAT JUL 31 2010 WAZ031>035-041-042-044-011315- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- 607 AM PDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ036>038-043-011315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-OKANOGAN VALLEY- 607 AM PDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY. SOME STORMS WILL LIKELY CONTAIN BRIEF HEAVY DOWNPOURS. THIS COULD CAUSE LOCAL FLOODING IN LOW SPOTS AND URBAN TERRAIN. OVER THE IDAHO PANHANDLE SOME THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
802 PM PDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 1 NNW OROVILLE 48.96N 119.44W
07/31/2010 M0.39 INCH OKANOGAN WA TRAINED SPOTTER
0.39 INCHES RAIN IN 25 MINUTES
&&
JLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
945 PM PDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLOOD 3 ESE WINTHROP 48.46N 120.12W
07/31/2010 OKANOGAN WA TRAINED SPOTTER
WATER WASHED OUT THE SHOULDER OF SEVERAL ROADS IN
PEARRYGIN LAKE STATE PARK CAMPGROUNDS. THIS CAUSED GRAVEL
TO COVER ROADS IN SEVERAL LOCATIONS. STANDING WATER WAS
ALSO REPORTED. HEAVY RAIN HAS BEEN ONGOING FOR HOURS.
&&
FRIES1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2010Every state in 2010This day in weather historyWarnings in Washington, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255458.